Alert archive / Arkansas / Lake Wind Advisories in 2017

Lake Wind Advisory 21, NWS Little Rock, AR

November 17, 201734 counties in Arkansas

NWS Little Rock, AR issued this lake wind advisory at Nov 17, 2017, 1:24 PM CST for 34 counties in Arkansas. It took effect at Nov 17, 2017, 9:51 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 1:24 PM CST (19:24 UTC)
In effect from
Nov 17, 2017, 9:51 PM CST
Expired
Nov 18, 2017, 6:00 PM CST
In force
20 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS74 KLZK 171924
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
124 PM CST Fri Nov 17 2017

...Lake Wind Advisory will be in Effect for Much of Arkansas on
Saturday...

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
/O.NEW.KLZK.LW.Y.0021.171118T1200Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, 
Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, 
Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
124 PM CST Fri Nov 17 2017

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in Little Rock has issued a Lake
Wind Advisory, which is in effect from 6 AM to 6 PM CST Saturday.

* EVENT...Winds will become elevated ahead and behind a cold front
  as it moves through Arkansas on Saturday.

* AREAS AFFECTED...Most of Arkansas.

* TIMING...Around sunrise to around sunset on Saturday.

* WINDS...South to southwest winds of 15 to 25 mph with gusts to
  30 to near 35 mph at times will be seen ahead of a cold front,
  then switch to the west and northwest behind the front.

* IMPACTS...Boaters on area lakes and rivers should use extra
  caution on Saturday due to the elevated winds. Also any other
  outdoor activity that may be affected by the strong winds should
  use extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone 
to capsizing.

&&

$$

59
5 follow-up statements
059 
WWUS74 KLZK 180351
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
951 PM CST Fri Nov 17 2017

ARZ003>007-012>016-024-025-032>034-044>047-056-057-181200-
/O.EXT.KLZK.LW.Y.0021.171118T0351Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Cleburne-Jackson-Faulkner-White-Woodruff-Pulaski-
Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Heber Springs, Newport, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, 
Stuttgart, and De Witt
951 PM CST Fri Nov 17 2017

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY...

* EVENT...Winds will become elevated surrounding a cold front that
  will move through Arkansas on Saturday.
 
* AREAS AFFECTED...Much of northern and eastern Arkansas.

* TIMING...Overnight and Saturday.

* WINDS...South to southwest winds at 15 to 25 mph with gusts over
  30 mph at times ahead of the front. Winds will shift to the
  northwest at 20 to 30 mph behind the front, with gusts possibly
  exceeding 40 mph in places.
 
* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

ARZ021>023-030-031-037>043-052>055-062>069-181200-
/O.CON.KLZK.LW.Y.0021.171118T1200Z-171119T0000Z/
Johnson-Pope-Van Buren-Logan-Conway-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pike-Clark-Hot Spring-Grant-Dallas-
Cleveland-Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Clarksville, Russellville, Fairfield Bay,
Clinton, Booneville, Paris, Morrilton, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, 
Benton, Bryant, Glenwood, Murfreesboro, Arkadelphia, Malvern, 
Sheridan, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, 
Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
951 PM CST Fri Nov 17 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

* EVENT...Winds will become elevated surrounding a cold front that
  will move through Arkansas on Saturday.

* AREAS AFFECTED...Much of southern and western Arkansas.

* TIMING...Much of Saturday.

* WINDS...South to southwest winds at 15 to 25 mph with gusts over
  30 mph at times ahead of the front. Winds will shift to the
  northwest at 20 to 30 mph behind the front, with gusts possibly
  exceeding 40 mph in places. 

* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

46
651 
WWUS74 KLZK 180930
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
330 AM CST Sat Nov 18 2017

ARZ003>007-012>016-024-025-032>034-044>047-056-057-182200-
/O.CON.KLZK.LW.Y.0021.000000T0000Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Cleburne-Jackson-Faulkner-White-Woodruff-Pulaski-
Lonoke-Prairie-Monroe-Jefferson-Arkansas-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Heber Springs, Newport, Conway, Searcy, Beebe, 
Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, 
Stuttgart, and De Witt
330 AM CST Sat Nov 18 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...Gusty winds will surround a cold front that will move
  through Arkansas today. 

* AREAS AFFECTED...Much of northern and eastern Arkansas.

* TIMING...Through this afternoon.

* WINDS...South to southwest winds at 15 to 25 mph with gusts 
  over 30 mph at times ahead of the front. Winds will shift to 
  the northwest at 20 to 30 mph behind the front, with gusts 
  possibly exceeding 40 mph in places. 

* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

ARZ021>023-030-031-037>043-052>055-062>069-182200-
/O.CON.KLZK.LW.Y.0021.171118T1200Z-171119T0000Z/
Johnson-Pope-Van Buren-Logan-Conway-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pike-Clark-Hot Spring-Grant-Dallas-
Cleveland-Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Clarksville, Russellville, Fairfield Bay,
Clinton, Booneville, Paris, Morrilton, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, 
Benton, Bryant, Glenwood, Murfreesboro, Arkadelphia, Malvern, 
Sheridan, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, 
Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
330 AM CST Sat Nov 18 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...Winds will be elevated surrounding a cold front that
  will move through Arkansas today.

* AREAS AFFECTED...Much of southern and western Arkansas.

* TIMING...Through this afternoon.

* WINDS...South to southwest winds at 15 to 25 mph with gusts 
  over 30 mph at times ahead of the front. Winds will shift to 
  the northwest at 20 to 30 mph behind the front, with gusts 
  possibly exceeding 40 mph in places. 

* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

44
593 
WWUS74 KLZK 181250
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
650 AM CST Sat Nov 18 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-182100-
/O.CON.KLZK.LW.Y.0021.000000T0000Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, 
Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, 
Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
650 AM CST Sat Nov 18 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...Gusty winds will surround a cold front that will move 
  through Arkansas today. 

* AREAS AFFECTED...Large part of Arkansas.

* TIMING...Through late this afternoon.

* WINDS...South to southwest winds at 15 to 25 mph with gusts 
  over 30 mph at times ahead of the front. Winds will shift to 
  the northwest at 20 to 30 mph behind the front, with gusts 
  possibly exceeding 40 mph in places. 

* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

44
627 
WWUS74 KLZK 181822 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Little Rock AR
1222 PM CST Sat Nov 18 2017

...Lake Wind Advisory Remains in Effect Through this Evening for
Much of Arkansas...

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190000-
/O.CON.KLZK.LW.Y.0021.000000T0000Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, 
Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, 
Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
1222 PM CST Sat Nov 18 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...Elevated and gusty winds will surround a cold front 
  that will move through Arkansas today. 

* AREAS AFFECTED...Large part of Arkansas.

* TIMING...This afternoon to early evening.

* WINDS...South to southwest winds at 15 to 25 mph with gusts over
  30 mph at times will be seen ahead of the front. Winds will 
  shift to the northwest at 15 to 25 mph with gusts over 30 mph 
  behind the front. Winds will gradually lower, but remain elevate
  after sunset Saturday
  

* IMPACTS...Boaters on area lakes and rivers should use extra 
  caution on Saturday due to the elevated winds. Also any other 
  outdoor activity that may be affected by the strong winds 
  should use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes on Saturday. Small boats will be especially prone
to capsizing.

&&

$$

59
582 
WWUS74 KLZK 182343
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
543 PM CST Sat Nov 18 2017

...Lake Wind Advisory expiring at 6 pm...

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190045-
/O.EXP.KLZK.LW.Y.0021.000000T0000Z-171119T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, 
Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, 
Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, 
Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, 
Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, 
Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello
543 PM CST Sat Nov 18 2017

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

While gusty winds may linger for the next couple of hours, winds will
decrease through the remainder of the evening. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this lake wind advisory went out at Nov 17, 11:40 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 17, 11:40 AM CST, 1 hour 44 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
1140 AM CST Fri Nov 17 2017

.Aviation...

Overall VFR ceilings will be seen this afternoon and tonight.
Tonight patchy areas MVFR ceilings with fog will develop. Very light
showers or just sprinkles will be seen this afternoon over mainly
western to central AR. Tonight, most of any rain will be focused
more over western to northern AR. Winds will become elevated at all
Tafs with south winds at 10 to 20 mph and some gusts above 20 mph. A
low level jet has set up over AR, and wind shear from surface to
2000 feet will be possible near Taf sites, especially over northwest
to central AR. Better chances of convection will be seen on Saturday
as a cold front moves through AR. Winds will shift to the west to
northwest with the front. (59)

&&

.Prev Discussion.../ Issued 1000 AM CST Fri Nov 17 2017/

Overall forecast on track. Large area of mid clouds over AR this
morning will continue, while some thinning will be seen this
afternoon as south winds become elevated at 10 to 20 mph with some
gusts. The isolated and light showers this morning are mainly over
central to south central areas and continue to weaken and move east.
Short range models show light to no weak convection chances this
afternoon for much of AR, possible except the northern parts of AR,
and update will focus any light showers over northern area. A weak
warm front is also expected to lift through AR, and possibly help
develop the light showers. Otherwise, may lower highs a bit due to
clouds holding over AR, dependent on mixing in the afternoon. Better
chances of rain will be seen tonight to Saturday, as upper lift
moves through the region, and the cold front pushes into AR. (59)

&&

.PREV DISCUSSION...(ISSUED 405 AM CST Fri Nov 17 2017)
SHORT TERM...Today through Saturday Night

Sfc high pres was centered over the lower OH Valley region early
this mrng, with AR on the WRN periphery of the sys. This was
indicated by the roughly 20 degree temp spread fm NE to SW over the
state this mrng, with upper 30s over NE AR to near 60 SW. Moisture
return was also in earnest, as noted by the widespread cloud cover,
assocd with a warm fnt over NE TX. A few showers had recently formed
over cntrl AR, and expect this trend to cont today as the warm fnt
eventually advances into AR.

The progressive upr flow pattern wl cont to result in changeable wx
conds over the region heading into the weekend. The aforementioned
warm fnt wl eventually lift NEWD acrs AR today as sfc low pres
organizes over the cntrl Rockies. Kept small rain chances in the
fcst today. S/SE winds wl return once the warm fnt passes a given
area. Expect a good bit of cloud cover today, with highs in the 60s
and 70s.

Tngt wl be quite mild with breezy S/SW winds ovr AR as low pressure
moves closer to the state. By late tngt, the low wl be movg to the N
of AR, with a CDFNT trailing back to the SW. The fnt wl enter NW AR
Sat mrng, and sweep EWD thru the rest of the FA by late Sat aftn as
the sfc low lifts NEWD. Sctd showers/storms wl accompany the FROPA.
While there wl be plenty of wind energy with this system, the lack
of sig instability wl tend to limit the potential for any organized
strong/svr storms in our area.

Rain chances wl end quickly fm W to E on Sat behind the fnt, with
gusty NW winds ushering in colder air. Many locations wl see high
temps on Sat occur early in the day, with steady or falling temps
thereafter. The gusty winds wl likely result in the need for a Lake
Wind Advy for Sat, even possibly a Wind Advy in some areas. Wl hold
off for now and monitor later model trends.

LONG TERM...Sunday through Thursday

High pressure will move through the area early in the week. A weak
front will move through around Tuesday or early Wednesday, bringing
increased cloud cover, and slight rain chances. Behind the front,
there will be a reinforcing shot of cold air. Other than that,
weather-wise, things look kind of underwhelming. At least we're not
dealing with unseasonably warm temperatures, right?
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Nov 17, 8:00 AM CST, 5 hours 24 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
800 AM CST Fri Nov 17 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
800 AM CST Fri Nov 17 2017

This Hazardous Weather Outlook is for a large part of Arkansas.

.DAY ONE...Today and Tonight

Breezy south and southwest winds will be common later today and
tonight as a new storm system approaches from the Plains States.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A cold front and upper system will move through the region on
Saturday, and bring showers and thunderstorms to Arkansas. There
will be a marginal risk of severe storms mostly over northeast
Arkansas, with damaging winds and large hail the main threats. The
cold front will push the convection out of Arkansas later Saturday.
Otherwise, gusty winds will continue on Saturday, as the front moves
across the region. The winds will create hazardous conditions on
area bodies of water. High profile vehicles may have some
difficulty, especially on elevated roadways. The winds will diminish
later Saturday.

Through the remainder of the period, the threat of hazardous weather
is low.

.Spotter Information Statement...

Spotter activation will not be needed today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/57/59

Nearby

Lake Wind Advisories in Arkansas, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.